MAUDE Adverse Event Report: TORNIER S.A.S. TORNIER FLEX SHOULDER SYS STD HUM PTC STEM 6A 127.5DEG 86MM; PROSTHESIS, SHOULDER, SEMI-CONSTRAINED, METAL/POLYMER CEMENTED

TORNIER S.A.S. TORNIER FLEX SHOULDER SYS STD HUM PTC STEM 6A 127.5DEG 86MM; PROSTHESIS, SHOULDER, SEMI-CONSTRAINED, METAL/POLYMER CEMENTED
Model Number DWF606A
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Bacterial Infection (1735)
Date of Event 08/15/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Based on the available information the device will not be returned therefore an evaluation of the device cannot be performed.A review of the device history is not possible because the lot number was not communicated.Should additional information become available, it will be provided on a supplemental report.Device disposition is unknown.
 
Event or Problem Description
It was reported that the patient had positive intraoperative cultures for c.Acnes.The patient completed 6 weeks oral amoxicillin and the issue was resolved without a sequelae.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Please note the correction regarding the h6 results and conclusion code: the reported event was confirmed.The devices were not returned (remained implanted in patient) but evidences were provided based on the reported data in the clinical study.Since data were provided, the opinion of a medical expert was sought and stated as following: "the adverse event of infection is not device related.It is a well-known infection type especially in males with a low-virulent skin bacteria, c.Acnes.It is known that this kind of surgical site infection can be dormant for a longer time before becoming symptomatic (several years after index) surgery, as is the case here.So, the risk factors for an infected shoulder arthroplasty device in this case are male and c.Acnes".In more detail: "the complaints were first documented 5 years after the index-surgery in may 2021.The glenoid component gets loose shortly thereafter, documented in may 2022.During the revision surgery in august 2022 the surgeon takes tissues cultures intraoperatively to rule out infection as a cause of the glenoid loosening.These tissue cultures were positive for c.Acnes, confirming there was a deep infection.Therefore, with the information available, my conclusion is that this was a dormant contamination that became symptomatic 5 years after the index-surgery".Based on investigation, the root cause was attributed to a patient related issue.The adverse event of infection was caused by skin bacteria (c.Acnes disease), leading to pain and the need for revision surgery.A review of the device history was not possible because the lot number was not communicated.No corrective actions are required at this time.A review of the labeling did not indicate any abnormalities.No indications of material, manufacturing or design related problems were found during the investigation.If the devices are returned or if any additional information is provided, the investigation will be reassessed.

Brand Name
TORNIER FLEX SHOULDER SYS STD HUM PTC STEM 6A 127.5DEG 86MM
Common Device Name
PROSTHESIS, SHOULDER, SEMI-CONSTRAINED, METAL/POLYMER CEMENTED
Manufacturer (Section D)
TORNIER S.A.S.
161 rue lavoisier
montbonnot saint-martin 38330
FR  38330
Manufacturer (Section G)
WRIGHT MEDICAL CORK (TORNIER ORTHOPEDICS IRELAND LTD)
harnetts cross
macroom, co. cork NA
EI   NA
Manufacturer Contact
anna jusinski
325 corporate drive
mahwah, NJ 07430
2018315000
MDR Report Key16309412
Report Number3000931034-2023-00050
Device Sequence Number20595144
Product Code KWS
UDI-Device Identifier03700434020380
UDI-Public03700434020380
Combination Product (Y/N)N
Initial Reporter StateCO
Initial Reporter CountryUS
PMA/510(K) Number
K122698
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2015
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/19/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Model NumberDWF606A
Device Catalogue NumberDWF606A
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 01/10/2023
Supplement Date Received by Manufacturer03/22/2023
Initial Report FDA Received Date02/06/2023
Supplement Report FDA Received Date04/19/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age74 YR
Patient SexMale
Patient Weight91 KG